Thunderstorm Wind, Warren
- When
- August 15, 5:23 AM EST to 5:28 AM EST
- Where
- Warren County, Loveland Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.300, -84.250
A tree was knocked down.
Scattered severe thunderstorms developed ahead of slow moving boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered severe thunderstorms developed ahead of slow moving boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 15, 3:10 AM EST, 2 hours 13 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 410 AM EDT MON AUG 15 2016 .SYNOPSIS... Waves of low pressure will travel along a slow moving boundary in a very moist airmass today and tonight. As the surface low exits the region to the northeast early Tuesday, an upper level trough will cross the region Tuesday night. Both of these will mark an expected lull in thunderstorm activity through Wednesday night with somewhat drier conditions. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Area of showers with some embedded thunderstorms over the eastern CWA will continue to increase in coverage through the morning. Models all have the better rain today shifted a bit further northwest - will have to keep an eye and possibly shift the early conglomeration of storms further southeast per radar trends this morning. Moderate to heavy rain will occur in thunderstorms that will favor another narrow band in the northwest half of CWA today, with 1-2 inches and some higher amounts possible given the continued moist airmass and PWAT values approaching 2". Will not pull the trigger on any type of watch but some flood warnings are entirely possible dependent on where the training storms set up. Models have not been up to the challenge lately in placement of these bands, so forecasts may see some larger swings in pop placement in the near term than typically expected. Temps today should reach into the mid 80s along the I-71 corridor, low 80s northwest and upper 80s southeast of it. This may be too much if the rainfall this morning is prolonged and the afternoon does not get a chance to clear out, but attm the morning convection should pass by with some additional more scattered storms in the later part of the day. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... Showers in the evening will diminish over the CWA in favor of a larger area of widespread activity following the surface low tracking through Indiana and northwest of the CWA. Expect higher chances of rain in the northwest tonight with a marked decrease after the late evening. Some storms may linger Tuesday along a surface boundary that will be in the wake of the surface circulation from tonight, as the boundary shifts eastward into the CWA with favored peak heating. As the boundary moves east, more storms may linger through the overnight hours yet again. By Wednesday, widespread activity is not expected but a continued chance for storms in a weakly unstable and moist environment necessitates including storms in the forecast yet again. Temperatures at night will be in the lower 70s tonight and then cool to the upper 60s - if that can be considered cool. Highs will range from the low 80s in the northwest to the upper 80s in the southeast on Tuesday and then be a more uniform lower to middle 80s for Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Moisture feed to continue into the mid week into the Ohio valley ahead of a frontal boundary. This will keep the threat for precipitation in the forecast Wednesday. The upper level ridge that has been anchored to our se is flattened late Wednesday into Thursday, which acts to interrupt the moisture feed. Have continued a slight chance/chance of a thunderstorm into Thursday with the lingering instability over the area and a northern stream shortwave tracking thru the Great Lakes. Have limited chances for pcpn to slight chance Friday during the afternoon. Better threat for showers and thunderstorms returns Saturday as long wave trof and associated surface cold front approach. Have ramped pops up to high chance Saturday afternoon into Saturday night. Have continued this chance into Sunday when fropa is expected. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... Area of convection across central KY into srn IN is being driven by a H5 vort max lifting ne in the broad sly flow. Models swing this convection up into the wrn tafs later this morning. There is some small timing differences within the mesoscale models but in general they swing the pcpn into the wrn tafs around 10-11z, with DAY having the best chance for a period of prevailing pcpn this morning. Went with prevailing MVFR from 10-15Z at DAY and left VCTS starting at 11Z for CVG/LUK. Confidence wasn't high enuf to go with a tempo at CVG/LUK yet. The steady pcpn should work into the central ohio tafs around 13Z, lasting to around 16Z. Thus first wave should push north of the tafs by 15-16Z. There should be a lull in the early afternoon before scattered convection tries to develop in the afternoon instability. OUTLOOK...Showers and thunderstorms are expected on occasion through Thursday with potential for MVFR/IFR cigs and vsbys in the heaviest activity. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Binau/Franks SHORT TERM...Franks LONG TERM...AR AVIATION...Sites
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 503 AM EDT MON AUG 15 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-160915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 503 AM EDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH VERY HEAVY RAINFALL MAY PRODUCE LOCALIZED FLOODING AND SOME GUSTY WINDS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
219 AM EDT MON AUG 15 2016
INZ073-150700-
RIPLEY IN-
219 AM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT RIPLEY COUNTY UNTIL 300 AM
EDT...
AT 219 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 11 MILES EAST
OF VERNON...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
VERSAILLES...MILAN...OSGOOD...HOLTON...NAPOLEON...MILLHOUSEN...
OTTER VILLAGE...FRIENDSHIP...VERSAILLES LAKE...BENHAM...NEW MARION...
REXVILLE...OLEAN...CROSS PLAINS AND BALLSTOWN.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3920 8544 3928 8527 3916 8509 3893 8513
3893 8520 3891 8521 3892 8545
TIME...MOT...LOC 0619Z 220DEG 23KT 3893 8541
FRANKSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
522 AM EDT MON AUG 15 2016
KYZ091>093-OHZ077-151000-
CAMPBELL KY-BOONE KY-KENTON KY-HAMILTON OH-
522 AM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAMPBELL...BOONE...
NORTHERN KENTON AND SOUTHWESTERN HAMILTON COUNTIES UNTIL 600 AM
EDT...
AT 520 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
BURLINGTON...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
CINCINNATI...FLORENCE...INDEPENDENCE...NORWOOD...FORT THOMAS...
ELSMERE...CHEVIOT...FORT MITCHELL...HIGHLAND HEIGHTS...TAYLOR MILL...
LUDLOW AND SOUTHGATE.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3928 8474 3912 8437 3880 8464 3896 8483
3897 8483 3899 8484
TIME...MOT...LOC 0920Z 205DEG 28KT 3901 8476
FRANKSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 535 AM EDT MON AUG 15 2016 KYZ092-093-096-OHZ077-078-151000- CAMPBELL KY-PENDLETON KY-KENTON KY-HAMILTON OH-CLERMONT OH- 535 AM EDT MON AUG 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...NORTHWESTERN PENDLETON...SOUTHERN KENTON...SOUTHEASTERN HAMILTON AND SOUTHWESTERN CLERMONT COUNTIES UNTIL 600 AM EDT... AT 535 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER CLARYVILLE...MOVING NORTHEAST AT 55 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... CINCINNATI...COVINGTON...INDEPENDENCE...ALEXANDRIA...TAYLOR MILL... FORESTVILLE...CLARYVILLE...AMELIA...NEW RICHMOND...SILVER GROVE... MELBOURNE...RIVERBEND AND CONEY ISLAND...WITHAMSVILLE... COLD SPRING...NEWTOWN...RYLAND HEIGHTS...SHERWOOD...CRESTVIEW... MENTOR AND MOSCOW. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3877 8444 3892 8455 3912 8436 3891 8407 TIME...MOT...LOC 0935Z 239DEG 49KT 3891 8443 SITES
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
601 AM EDT MON AUG 15 2016
OHZ071-077-078-151030-
HAMILTON OH-WARREN OH-CLERMONT OH-
601 AM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HAMILTON...SOUTHWESTERN
WARREN AND NORTHERN CLERMONT COUNTIES UNTIL 630 AM EDT...
AT 600 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
FORESTVILLE...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
MASON...NORWOOD...BLUE ASH...LOVELAND...MONTGOMERY...MADEIRA...
MILFORD...DEER PARK...FORESTVILLE...AMELIA...MARIEMONT...BATAVIA...
MORROW...WITHAMSVILLE...KINGS ISLAND AND THE VILLAGE OF INDIAN HILL.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3916 8449 3941 8420 3927 8400 3927 8401
3925 8400 3925 8399 3915 8400 3899 8427
TIME...MOT...LOC 1000Z 229DEG 26KT 3911 8433
FRANKSThe Cincinnati radar (KILN), 39 km away, was scanning. The volume nearest the first event began at 10:20 UTC.
12 thunderstorm wind. Local standard time, as filed.
A tree was knocked down.
One large tree and several large branches were knocked down.
A tree was knocked down on power lines.
A tree was knocked down.
A tree was knocked down.
Several trees were knocked down.
A four to five inch diameter limb was reported down.
A tree was knocked down near Summerville Lane.
A tree was knocked down and was blocking Sheffield Road.
A tree was knocked down.
A large tree was knocked down on East Short Street.
A tree was knocked down at Wilmington College.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643586, 643587, 643588, 643589, 643590, 643591, 643597, 643592, 643593, 643594, 643595, 643596.